Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 105, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 14, 2014, 6:40 PM EDT for 4 counties in South Carolina. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2014, 6:40 PM EDT (22:40 UTC)
- Expired
- Oct 14, 2014, 7:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 58 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 6:51 PM EDT | TSTM WND DMG | 4 Sse Walterboro, SC | SOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN AT THE INTERSECTION OF COOKS HILL ROAD AND RODEO DRIVE. TIME WAS ESTIMATED FROM RADAR DATA. |
| Oct 14, 6:52 PM EDT | TSTM WND DMG | 4 Wnw Walterboro, SC | TREE IN ROADWAY NEAR DOCTORS CREEK ROAD AND BELLS HWY. REPORT FROM SC HIGHWAY PATROL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 3:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
802
WUUS52 KCHS 142240
SVRCHS
SCC013-019-029-035-142330-
/O.NEW.KCHS.SV.W.0105.141014T2240Z-141014T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
640 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 640 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR WHITE
HALL...MOVING NORTHEAST AT 40 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
FUNNEL CLOUDS...
* SOME LOCATIONS IN THE WARNING INCLUDE...
WHITE HALL...DALE...RITTER...HENDERSONVILLE...ADAMS RUN...BEARS
BLUFF...WALTERBORO...JACKSONBORO...RUFFIN...RAVENEL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3258 8013 3247 8034 3243 8035 3245 8037
3248 8034 3250 8036 3247 8042 3250 8043
3249 8047 3251 8050 3249 8047 3242 8046
3243 8044 3240 8042 3234 8045 3230 8051
3286 8091 3322 8071 3307 8039
TIME...MOT...LOC 2240Z 207DEG 33KT 3274 8069
$$2 follow-up statements
321
WWUS52 KCHS 142304
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EDT TUE OCT 14 2014
SCC013-142315-
/O.CAN.KCHS.SV.W.0105.000000T0000Z-141014T2330Z/
BEAUFORT SC-
704 PM EDT TUE OCT 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BEAUFORT COUNTY
HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3258 8013 3247 8034 3243 8035 3245 8037
3248 8034 3250 8036 3249 8038 3250 8041
3293 8087 3322 8071 3307 8039
TIME...MOT...LOC 2305Z 207DEG 33KT 3301 8058 3261 8032
$$
SCC019-029-035-142330-
/O.CON.KCHS.SV.W.0105.000000T0000Z-141014T2330Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-
704 PM EDT TUE OCT 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PORTIONS OF DORCHESTER...CHARLESTON AND COLLETON COUNTIES...
AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
SIDNEY TO EDISTO ISLAND...MOVING NORTHEAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ADAMS
RUN...ASHEPOO...BENNETTS POINT...CANADYS...COTTAGEVILLE...DELEMAR
CROSSROADS...EDISTO ISLAND...GREEN POND...HOLLYWOOD...JACKSONBORO...
MEGGETT...RAVENEL...RITTER...ROCKVILLE...ROUND O...RUFFIN...SEABROOK
ISLAND...WALTERBORO...YONGES ISLAND...BEARS BLUFF...EDISTO BEACH AND
GIVHANS FERRY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3258 8013 3247 8034 3243 8035 3245 8037
3248 8034 3250 8036 3249 8038 3250 8041
3293 8087 3322 8071 3307 8039
TIME...MOT...LOC 2305Z 207DEG 33KT 3301 8058 3261 8032
$$255
WWUS52 KCHS 142327
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 PM EDT TUE OCT 14 2014
SCC019-029-035-142337-
/O.EXP.KCHS.SV.W.0105.000000T0000Z-141014T2330Z/
DORCHESTER SC-CHARLESTON SC-COLLETON SC-
727 PM EDT TUE OCT 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES WILL EXPIRE AT 730 PM EDT...
AT 727 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHEAST SOUTH CAROLINA.
LAT...LON 3258 8013 3247 8034 3243 8035 3245 8037
3248 8034 3250 8036 3249 8038 3250 8041
3293 8087 3322 8071 3307 8039
TIME...MOT...LOC 2327Z 207DEG 33KT 3319 8047 3279 8021
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:41 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 14, 4:41 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT TUE OCT 14 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT INTO EARLY
WEDNESDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THROUGH
LATE WEEK. A WEAK COLD FRONT COULD EFFECT THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE UPPER LEVEL FLOW WILL REMAIN HIGHLY AMPLIFIED TONIGHT WITH A CLOSED
LOW POSITIONED OVER THE MIDDLE/UPPER MISSISSIPPI VALLEY AND A STRONG
RIDGE OVER THE WESTERN ATLANTIC. AT THE SURFACE...A LARGE AREA OF
HIGH PRESSURE WILL REMAIN WELL OFF THE NEW ENGLAND COAST...WHILE A
POTENT COLD FRONT STRETCHING ACROSS EASTERN TN...WESTERN GA AND
THE CENTRAL FL PANHANDLE AS OF LATE AFTERNOON SLOWLY SHIFTS EAST.
A WARM...MOIST AND DEEP SOUTHERLY FLOW PREVAILS ACROSS THE AREA
LATE THIS AFTERNOON. A SPECIAL 18 UTC KCHS SOUNDING DEPICTS GOOD
INSTABILITY WITH CAPE VALUES OF 1700 J/KG AS TEMPERATURES HAVE
WARMED WELL INTO THE 80S WITH DEW POINT VALUES IN THE LOWER 70S. A
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT FOR THE
INCREASING POTENTIAL FOR SEVERE WEATHER THROUGH THE EVENING ACROSS
MUCH OF THE AREA. A LINE OF CONVECTION IS GETTING BETTER ORGANIZED
ACROSS SOUTHEAST GEORGIA...AND THIS UPWARD TREND SHOULD CONTINUE
WITH INCREASING SHEAR ALLOWING AN ORGANIZED SQUALL LINE/MCS TO
LIFT NORTH-NORTHEAST THROUGH THE AREA. THE PRIMARY THREAT IS
DAMAGING WIND GUSTS WITH DOWNDRAFT CAPE VALUES OF 1200 J/KG BASED
ON THE 18Z KCHS SOUNDING...AND ALSO DUE TO A STRONG 30-40 KT LOW
LEVEL JET IN PLACE AHEAD OF THE FRONT. AS THE LOW LEVEL FLOW BACKS
A BIT LATER THIS EVENING...MODEL SOUNDINGS SHOW SOME BETTER
DIRECTIONAL LOW LEVEL SHEAR DEVELOPING WITH SOME INDICATION OF
CLOCKWISE CURVATURE IN THE HODOGRAPH INDICATING A POTENTIAL FOR
PERHAPS ISOLATED...WEAK SHORT-LIVED TORNADOES EMBEDDED WITHIN THE
SQUALL LINE BUT THE OVERALL THREAT IS LOW.
BASED ON THE LATEST HIGH RESOLUTION MESOSCALE MODELS...THE LEADING EDGE OF
THE MCS WILL CONTINUE TO PROGRESS ACROSS NORTH COASTAL GEORGIA
THROUGH 6 PM...THEN SHIFT ACROSS SOUTHEAST SOUTH CAROLINA THROUGH
MID AND LATE EVENING BEFORE MOVING NORTHEAST OF THE AREA AROUND
MIDNIGHT. BEHIND IT...EXPECT SHOWERS WITH PERHAPS A FEW EMBEDDED
THUNDERSTORMS TO CONTINUE UNTIL THE MAIN COLD FRONT MOVES IN
LATE TONIGHT. THERE WILL BE LARGE GRADIENT IN LOW
TEMPERATURES...WHICH WILL RANGE FROM AROUND 60 ACROSS FAR INTERIOR
SOUTHEAST GEORGIA TO THE LOWER 70S ALONG THE SOUTH CAROLINA COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...THE MORNING WILL BEGIN WITH THE
STRONG COLD FRONT STRETCHING NORTH TO SOUTH FROM AROUND EASTERN
CHARLESTON/BERKELEY COUNTIES INTO THE ATLANTIC COASTAL WATERS. WE
WILL LIKELY BE DEALING WITH SOME ONGOING PRECIPITATION AND EVEN
ISOLATED THUNDERSTORMS ALONG AND EAST OF THE FRONT FOR A FEW HOURS
INTO THE MID/LATE MORNING. CONDITIONS WILL THEN DRY OUT INTO THE
AFTERNOON AS THE FRONT MOVES OFFSHORE AND MUCH DRIER AIR ROTATES
AROUND THE SPRAWLING UPPER LOW CENTERED JUST SOUTH OF THE GREAT
LAKES. POPS START OFF THE DAY WITH A TIGHT WEST TO EAST
GRADIENT...DECREASING TO A DRY FORECAST EVERYWHERE BY THE MID
AFTERNOON HOURS. SKIES WILL STEADILY CLEAR FROM THE WEST BEHIND THE
FRONT...THOUGH BY THE AFTERNOON WE WILL SEE THE DEVELOPMENT OF A
RATHER EXTENSIVE CUMULUS AND STRATOCUMULUS FIELD UNDER THE UPPER LOW
AND TROUGH ALOFT. HIGH TEMPERATURES WILL STILL REACH THE UPPER 70S.
OVERNIGHT...THE FRONT WILL PUSH FURTHER OFFSHORE AND THE DRY
FORECAST CONTINUES. LOWS WILL FALL INTO THE MID/UPPER 50S.
THURSDAY THROUGH FRIDAY...THE UPPER TROUGH AXIS ASSOCIATED WITH THE
UPPER LOW WILL BEGIN TO ROTATE OUT OF THE AREA EARLY THURSDAY AND
THE FLOW WILL EVENTUALLY TURN MORE ZONAL THROUGH FRIDAY. DRY HIGH
PRESSURE WILL BUILD IN THROUGH FRIDAY AND THE FORECAST IS RAIN FREE.
TEMPERATURES WILL BE MUCH COOLER THAN RECENT DAYS...WITH HIGHS EACH
DAY IN THE MID/UPPER 70S AND LOWS IN THE LOW/MID 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A QUIET PERIOD OF WEATHER IS EXPECTED THROUGH THE WEEKEND WITH DRY
HIGH PRESSURE DOMINATING THE PATTERN UNDER A ZONAL FLOW ALOFT. TEMPS
WILL SLOWLY MODIFY TO THE LOWER 80S THIS WEEKEND AND EARLY NEXT
WEEK. OVERNIGHT LOWS SHOULD ALSO SHOW A GRADUAL WARMING TREND...FROM
MID/UPPER 50S FRIDAY NIGHT TO UPPER 50S/LOWER 60S BY EARLY NEXT
WEEK. A WEAK COLD FRONT COULD EFFECT THE AREA EARLY NEXT WEEK...BUT
IMPACTS SHOULD BE MINIMAL...THUS HAVE MAINTAINED A DRY FORECAST
THROUGH MONDAY. PRECIP CHANCES SHOULD THEN INCREASE AS WE HEAD INTO
THE MIDDLE OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTH/NORTHWEST.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE ACROSS
THE TERMINALS LATE TONIGHT. AHEAD OF THE FRONT SCATTERED TO
NUMEROUS SHOWERS WILL DEVELOP...WITH A LINEAR LINE OF STRONGER
CONVECTION EXPECTED TO MOVE THROUGH THIS EVENING INTO THE EARLY
OVERNIGHT HOURS AS THE FRONT NEARS. SHOWERS WILL THEN LINGER
THROUGH THE REMAINDER OF THE OVERNIGHT HOURS UNTIL THE ACTUAL
FRONT PASSES.
AT KCHS...THE FORECAST INDICATES VFR WITH SOME SHOWERS IN THE
VICINITY INTO EARLY EVENING...WITH THE LINE OF STRONGER CONVECTION
MOVING THROUGH IN THE 23-03Z TIME FRAME. THIS LINE WILL LIKELY BE
ACCOMPANIED BY THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS AND
MVFR OR LOWER CONDITIONS.
AT KSAV...THE FORECAST INDICATES VFR WITH SOME SHOWERS THROUGH
MID/LATE AFTERNOON...WITH THE LINE OF STRONGER CONVECTION MOVING
THROUGH IN THE 21-02Z TIME FRAME. THIS LINE WILL LIKELY BE
ACCOMPANIED BY THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS AND
MVFR OR LOWER CONDITIONS.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
TONIGHT...STRONG SOUTHERLY WINDS WILL PREVAIL AHEAD OF A COLD
FRONT APPROACHING FROM THE WEST AND NEARING THE COAST TOWARD
DAYBREAK. EXPECT WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT ACROSS
THE NEAR SHORE WATERS...AND 20 TO 25 KT ACROSS THE OUTER GEORGIA
WATERS. THE SOUTHERLY FLOW WILL ELEVATE SEAS TO 4-6 FT ACROSS THE
NEAR SHORE WATERS AND 5-7 FT ACROSS THE OUTER GEORGIA WATERS.
GIVEN THESE CONDITIONS...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
ALL COASTAL WATERS THROUGH THE NIGHT. THE OTHER CONCERN IS THE
POTENTIAL FOR A SQUALL LINE OF SEVERE THUNDERSTORMS TO LIFT NORTH-
NORTHEAST ACROSS THE WATERS THIS EVENING...CAPABLE OF PRODUCING
DAMAGING WINDS AND FREQUENT LIGHTNING.
WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS WILL BE
ONGOING WEDNESDAY MORNING AT LEAST FOR THE CHARLESTON COUNTY WATERS
AND THE OUTER GEORGIA WATERS. WINDS WILL BE ON A DIMINISHING
TREND...BUT SEAS WILL LINGER IN THE 6-7 FT RANGE IN THESE AREAS. THE
ADVISORIES SHOULD BE ABLE TO COME DOWN BY THE EARLY AFTERNOON AT THE
LATEST. DRY HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY THROUGH
THE WEEKEND. WINDS WILL REMAIN OFFSHORE AND THERE COULD BE PERIODS
OF INCREASED FLOW INTO THE 15-20 KT RANGE...BUT OVERALL CONDITIONS
WILL REMAIN BELOW SMALL CRAFT THRESHOLDS.
RIP CURRENTS...SWELL ENERGY ASSOCIATED WITH DISTANT HURRICANE
GONZALO WILL INCREASE LATE IN THE WEEK. THIS INCREASE IN SWELL COULD
RESULT IN AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES.
&&
.CLIMATE...
OCTOBER 14 RECORD MAX TEMPS...
KCHS...88 1990 AND PREVIOUS YEARS.
KCXM...85 1975
KSAV...88 1995 AND PREVIOUS YEARS.
OCTOBER 14 RECORD HIGH MIN TEMPS...
KCHS...71 1986
KCXM...74 1997
KSAV...72 1883
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT WEDNESDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR AMZ350-374.
&&
NEAR TERM...JAQ
SHORT TERM...BSH
LONG TERM...DPB
AVIATION...JAQ/BSH
MARINE...JAQ/BSH
CLIMATE...Hazardous weather outlook, Oct 14, 5:52 PM EDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 552 PM EDT TUE OCT 14 2014 GAZ087-088-099-100-114>116-137-138-140-SCZ040-152200- JENKINS-SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-INLAND BRYAN-LONG- INLAND LIBERTY-INLAND MCINTOSH-ALLENDALE- 552 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-139-141-152200- COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH- 552 PM EDT TUE OCT 14 2014 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-GAZ101-118-SCZ042>045-047-052-152200- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-EFFINGHAM-INLAND CHATHAM- HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-INLAND JASPER- TIDAL BERKELEY- 552 PM EDT TUE OCT 14 2014 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ119-SCZ048>051-152200- COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 552 PM EDT TUE OCT 14 2014 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-152200- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 552 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THE WINDOW FOR POTENTIAL SEVERE WEATHER WILL WILL CONTINUE THROUGH 2 AM EDT ACROSS THE GEORGIA WATERS BEYOND 20 NM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Oct 14, 5:36 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
536 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND DMG 3 W RINCON 32.30N 81.28W
10/14/2014 EFFINGHAM GA LAW ENFORCEMENT
EFFINGHAM 911 CALL CENTER REPORTED ONE TREE DOWN ALONG
MCCALL ROAD.
&&
EVENT NUMBER CHS1401120
JHPLocal storm report, Oct 14, 5:41 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM LIGHTNING 1 SSW SUNBURY 31.76N 81.29W
10/14/2014 LIBERTY GA LAW ENFORCEMENT
LIBERTY 911 CALL CENTER REPORTED ONE TREE DOWN POSSIBLY
DUE TO LIGHTNING NEAR THE MARSH ALONG MARCHVIEW DRIVE.
&&
EVENT NUMBER CHS1401121
JHPLocal storm report, Oct 14, 6:00 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG 1 WSW HINESVILLE 31.84N 81.61W
10/14/2014 LIBERTY GA LAW ENFORCEMENT
LIBERTY COUNTY WARNING POINT REPORTED THAT A TREE WAS
BLOWN DOWN ON MAXWELTON CIRCLE. TIME WAS ESTIMATED FROM
RADAR DATA.
&&
EVENT NUMBER CHS1401122
SPRSpecial weather statement, Oct 14, 6:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT TUE OCT 14 2014
SCZ042-043-047>049-051-142245-
BEAUFORT-COASTAL COLLETON-COASTAL JASPER-HAMPTON-INLAND
COLLETON-INLAND JASPER-
600 PM EDT TUE OCT 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...JASPER...
COLLETON AND BEAUFORT COUNTIES THROUGH 645 PM EDT...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GRAYS TO SEA
PINES...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
GRAHAMVILLE...LAWTON...WILTON GRAVES BRIDGE...SHELTER COVE...LEMON
ISLAND...HILTON HEAD AIRPORT...CUMMINGS...CAMP BRANCH...UNITED STATES
NAVAL HOSPITAL...MCTEER MEMORIAL BRIDGE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3267 8117 3313 8078 3313 8077 3244 8035
3245 8037 3247 8042 3250 8043 3249 8047
3251 8050 3242 8046 3240 8042 3231 8043
3231 8044 3233 8045 3225 8062 3228 8065
3223 8062 3209 8087
TIME...MOT...LOC 2200Z 228DEG 31KT 3270 8108 3215 8078Local storm report, Oct 14, 6:13 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
613 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
10/14/2014 M49 MPH AMZ354 GA BUOY
&&
EVENT NUMBER CHS1401123
SPRLocal storm report, Oct 14, 6:34 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
634 PM EDT TUE OCT 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 2 SW GARDEN CITY 32.07N 81.20W
10/14/2014 CHATHAM GA AMATEUR RADIO
THUNDERSTORM WINDS DOWNED POWERLINES NEAR THE PILOT
TRAVEL CENTER NEAR I-16 AND DEAN FOREST ROAD.
&&
EVENT NUMBER CHS1401124
RFMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 4:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 14, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 63 min |
| Oct 14, 5:43 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 14, 6:00 PM EDT | Special Weather Statement | CHS | Beaufort, Colleton, Jasper | 45 min |
| Oct 14, 6:23 PM EDT | Special Marine Warning | CHS | 52 min | |
| Oct 14, 7:16 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 59 min |
| Oct 14, 7:30 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.